If you were my patient, I would advise you that you could definitely be correct that you are going to have a period soon. The shot can wear off pretty quickly, especially if you have only had one. Your periods probably stopped because of the shot, and will come back after it wears off (probably--they usually do)
I have been on the Depo Provera shot for one year - before I say anything else I should mention to you that it's more immediately effective if they give you the shot in your hip like they recommend, not in your arm.
I have had no normal periods while on it; on a rare occasion I will have a small amount of blood when I wipe after going to the bathroom (sorry if that detail was gross). I can tell the blood is because of my period and not something else because around the same time my face and body look somewhat bloated and my acne flares up. Information about the Depo says that SOME women MAY stop having periods altogether while they are on the shot.
Before I started using the Depo my periods were very irregular and unpredictable. I never had cramps or an appetite change or a mood change to warn me but I could tell when I was starting to bleed only because I could feel it. Sometimes they would stop in the middle and then come back later the same day or the next day. The flow for me varied. Periods are weird, and everyone's periods are different, and that is ok. :)
And to answer your question, YES, your body returns to normal when the Depo wears off. I am only telling you what my doctor told me, but it may be a good idea to also ask the doctor who administered your last shot.
If you plan to make this your regular form of contraception, I recommend you follow this advice: In order to have total confidence in the effectiveness of the shot, ALWAYS make an appointment to get the shot within the time frame your doctor tells you the next shot needs to be, otherwise YES, you DO have to wait until after your next period to get the shot again. Between the time you miss your shot and the end of your next period, which is when they tell you to get the shot if you're starting for the first time or restarting, you CAN BECOME PREGANT!! Better safe than sorry for sure! To reduce the risk of pregnancy in the meantime, use condoms or another form on non-hormone contraception until you get the shot. This is important: If you don't know about the TIME FRAME in which you are due for your next shot, call your doctor's office and they will tell you when you should come in. I recommend that you make an appointment to get your next shot (which is 12 weeks later) BEFORE you leave the office and mark it on your calendar.
If you get it done ON TIME EVERY TIME, you never have to worry!! :) I hope I was helpful :) Cheers!
Thank you you were very helpful but I've only had two shots one in July of 2013 and one in September of 2013. I stopped getting them cause the side effects but I'm pretty sure my body is going back to normal . But I've already talked to my doctor and if I decide to go back on birth control then I'll do the patch cause the shot is to much on my body . But now I'm just patiently waiting for my menstrual cause I bled on the depo the whole time then out of nowhere it stopped because I didn't get the third shot I was scheduled for in December.